Here's a murky answer: It seems with Lyme & Co, our systems are pretty overwhelmed. I'm far more sensitive to medications, chemicals, etc than I ever was before. Laughably so. Many even go on to develop what is known as "multiple chemical sensitivity," or MCS. Thankfully, I have not, but when I'm sick I can be very sensitive to the odors given off by cleaners, exhaust, and so on.
I say murky because this gets into the whole vague "toxin" and "detox" lingo that I try to avoid, but I can't deny that properly metabolizing and eliminating seem to be problematic for Lyme patients.
So, it may not be a reaction specific to the vit C, you may have just dumped enough "stuff" into your system to strain it. Perhaps the same would have happened from a different supplement?
I'm being extremely speculative here, but my point is to be wary of challenging an already compromised body to handle large amounts of anything, even if seemingly benign. Personally, I hardly even supplement as my trials in doing so never showed any benefit and I worry about overwhelming my body.
Jackie and Wonko,
thanks for the insight. It was my first time doing the detox with the c. Perhaps my body was very excited with it and reacted accordingly. I felt relatively ok before doing the detox.
the funny thing was it seemed to bother my thyroid because my heart was racing head spinning, and felt dizzy. My temp was up a bit as well. All of this pre-cursered the lyme. The issue with the thyorid that is.
do either of you have problems with the thyroid? mine is underactive and my llmd is trying to jump start it with natural supplements. that could be part of my problem as well.
I'm just at a loss today.
I'm just tired of all this already. Was feeling relativley ok and my llmd was please with my progress.
I just don't get it....when will this be over?? I spent the last few minutes crying my eyes out because of my frustration of this d____ lyme. I feel somewhat better just didn't want my 17 year old to hear me crying since she is already worried about me.
Don't you just want to throw up your hands sometimes??? :(
Re do I want to just throw up my hands: no, I want to use them to smack the MDs who say Lyme ain't really a serious disease. Ha.
But I hear you. Yes, it's dispiriting and depressing, and part of that (a big part of that for me) is the BUGS. On days when my body is well, my spirits rise as well. Don't blame yourself, and perhaps your kid would benefit from you saying just that: part of Lyme is that it affects your thoughts and emotions, just like the flu does, making things seem bleak ... but it will pass, so don't worry. My kid was about 17 when I got so sick, so I know what you mean. They worry and lurk in doorways, but they don't know what to do or say. So I try to acknowledge out loud that "I'm having a bad day" and then force myself to seem a little better for a while, for the kid's sake...okay, and for my peace of mind too. Crying is good, it clears out the tear ducts and maybe some of the trash the bugs leave behind. :)
Your thyroid situation may well be affecting you at the moment. I do not know why or how exactly, but thyroid IS affected (so I read) by Lyme. One of the first things my LLMD tested me for was low thyroid, and yes, I have it. So the LLMD put me on thyroid supps, but they gave me a stomachache at a time when I wasn't prepared to deal with it, so I stopped. I might try them again sometime, seeing as my body temp is constantly between 95 and 96. But for now, I'm trying to just keep the body happy and not give it what seem to me to be unnecessary meds.
Like Wonko says above, the body is very sensitive to everything when Lyme is involved, and for that reason I am trying to Keep It Simple.
I think some people do better on thyroid supps than I did, and it was several years ago when I was first so VERY ill that I didn't react well. Despite my currently low body temp, I have some very good days, and that's enough to get me through. For now. (It drives everyone else nuts that our place is constantly at 80F degrees ... but feels JUST FINE to me!)
You might want to check in with your LLMD (who sounds very thoughtful!) and see if you should adjust the dose up or maybe down. Just a thought.
Have a good therapeutic cry, then hug yourself, and then hug your kid. You will get through!
I went off abx about a year ago when I got a systemic yeast infection, and took a long time to dig myself out of that hole.
It was last May I got the second bite, and am untreated as we speak. Almost ready to give the doxycycline a try, but not really looking forward to it. I know it has to be done, it's just a matter of when. Sigh.
But right now, I'm having a few spectacularly good days, and am really enjoying them! I wish the same for you.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.